Homesteading Forum banner

1 - 16 of 16 Posts

·
Registered
Joined
·
3,184 Posts
Discussion Starter #1
My husband is having problems with his blood pressure. It is running very low. Readings like 100/45 up to 116/60. He has an appointment tomorrow with his doctor at the VA Clinic to find out if the medication he is taking is causing this or if there is something else. He has been on his current medication for two years and hasn't had any problems with the blood pressure being so low. His pulse is also slow. It was around 48 this afternoon but did get up to normal a time or two. The last time he took his b/p and pulse both were low.

He is feeling very tired and dragged down. If he goes outside to do anything he has to come in and rest a while. He has heart problems so that is why he iit is important to keep that blood pressure level. He is so stubborn that he won't come inside and stay and let me do what has to be done. He thinks he has to do it.

Thank you all in advance for your prayers.

Jan
 

·
Registered
Joined
·
5,499 Posts
Jan I know how frightening it can be; I had the opposite problem 2 winters ago where my BP was really high.

May God give the doctors wisdom in handling this problem.
 

·
Registered
Joined
·
11,511 Posts
I had the same thing happen to me. It was because that I would not drink enough water. I was dehidreated. I was drinking sodas instead of water. I will be pray for him also.
 

·
Premium Member
Joined
·
1,031 Posts
If he is having a low heart rate as well it is probably a medication he is on. The medication would be called either Atenolol, Metoprolol, Toprol or Tenormin. If he is taking one of these, they need to be held. They act by slowing the heart to protect the heart, but should not be taken for a heart rate less than 60. If he is taking them, please have him stop until he goes for the appt. They will not yell at you for it.

Heather
 

·
Registered
Joined
·
5,499 Posts
nandmsmom said:
If he is having a low heart rate as well it is probably a medication he is on. The medication would be called either Atenolol, Metoprolol, Toprol or Tenormin. If he is taking one of these, they need to be held. They act by slowing the heart to protect the heart, but should not be taken for a heart rate less than 60. If he is taking them, please have him stop until he goes for the appt. They will not yell at you for it.

Heather
I was thinking the same thing, but there's no harm in calling the Doctor's office and asking them for their advice until his next appointment.
 

·
Registered
Joined
·
360 Posts
nandmsmom said:
If he is having a low heart rate as well it is probably a medication he is on. The medication would be called either Atenolol, Metoprolol, Toprol or Tenormin. If he is taking one of these, they need to be held. They act by slowing the heart to protect the heart, but should not be taken for a heart rate less than 60. If he is taking them, please have him stop until he goes for the appt. They will not yell at you for it.

Heather
I was on toprol briefly and the literature says that if you quit suddenly there is the possibility of a heart attck. Doctors many times want to decrease dosage to take you off slowly. I had a bad reaction to toprol so I don't take it.
 

·
Registered
Joined
·
3,184 Posts
Discussion Starter #13
We are back. The doctor told him to decrease the medication to half dosage. If his b/p starts to elevate into 130s to 140 on top and/or into the high 80s on bottom to start full dosage. She also told him to drink more water. That dehydration could bring b/p down low.

But she also told him that normal pulse is 60-90 so his pulse was alright. She told him that the lower the b/p the easier on the heart unless he was having dizziness with it. So I guess he was all right except he hasn't been drinking enough water. I was worried about him though.

I sure do thank you all for your prayers and input. I appreciate you all and appreciate the fact that I have you all to come to when a problem arises. Thank you again for your prayers and thoughts.

Jan
 

·
Registered
Joined
·
5,499 Posts
So glad to hear it was a simple solution!
 
1 - 16 of 16 Posts
Top